----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Why does my stomach feel bloated at all times?

Tuesday, 22 November 2005
Answered by: Dr. Anjan Dhar
Consultant Gastroenterologist,
Bishop Auckland General Hospital,
County Durham, U.K.
Google Buzz

Q. I am having stomach problems for the last 5-6 years. I have been using Lomac 20 whenever I had a stomach problem and now I think I have developed gas. There is a frequent urge to go to the bathroom. I smoke a cigarette a day and do some walking exercises but in vain. I am 36 years old male and weigh 75 kgs. I work for long hours and now my stomach is bulging out. I took pantodac 40 mg for some time. The flatulence is increasing. Can I try Rabiprazole - if so what should be the dosage and when? I do not suffer from any other problem and now I feel tired as well. I like pickles and take hot and spicy food. My stomach is bloated at all times. Please give your valuable advise.

A.  Your symptoms suggest that you may be suffering from non ulcer dyspepsia and changing your tablet from Lomac to Pantodac to Rabeprazole is unlikely to make much difference. These medicines all belong to the same class of compounds and there is very little to choose between them. While I would suggest that you continue any one of them, I would like you to change your diet to have less spicy and oily food, less pickles and chillies and eat more healthy with vegetables and fruits. You could also try some Peppermint oil capsules (Colpermin in the UK), 2 tablets three times a day and see if that helps. Do any particular types of food worsen your bloatedness - do you have intolerance to dairy products (milk, cheese etc.) If so, you may be having lactose intolerance and this will have to be confirmed by a special test. I hope this information helps.

A.  Your symptoms suggest that you may be suffering from non ulcer dyspepsia and changing your tablet from Lomac to Pantodac to Rabeprazole is unlikely to make much difference. These medicines all belong to the same class of compounds and there is very little to choose between them. While I would suggest that you continue any one of them, I would like you to change your diet to have less spicy and oily food, less pickles and chillies and eat more healthy with vegetables and fruits. You could also try some Peppermint oil capsules (Colpermin in the UK), 2 tablets three times a day and see if that helps. Do any particular types of food worsen your bloatedness - do you have intolerance to dairy products (milk, cheese etc.) If so, you may be having lactose intolerance and this will have to be confirmed by a special test. I hope this information helps.

Comments: Read | Post
More from this section
More ยป
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------